MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EQUALIZER; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EQUALIZER; CATHETER, PERCUTANEOUS
Model Number 20280
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured.A 7f 20mm x 100cm equalizer balloon catheter was selected for use in a balloon-occluded retrograde transvenous obliteration (brto) of an 18mm splenorenal shunt.During the procedure, the balloon ruptured while inflating at 4cc.The procedure was completed with another of the same device.No patient complications were reported, and the patient was in stable condition post procedure.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the returned product upn and lot number matched what was reported by the customer.Visual inspection revealed several kinks along the catheter shaft.The kinks were located approximately at 39 cm, 67.5 cm, 78.5 cm and 93 cm, from the distal tip.The balloon was found to be ruptured.A section of the balloon was detached and it was not returned.The proximal and distal bonds were inspected and were intact.Due to the condition of the returned device a functional inspection was not able to be performed.The distal, medium, and proximal outer dimension catheter measurements were within specification.
 
Event or Problem Description

Brand Name
EQUALIZER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11148224
Report Number2134265-2021-00108
Device Sequence Number3658787
Product Code MJN
UDI-Device Identifier08714729402367
UDI-Public08714729402367
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K140273
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2022
Device Model Number20280
Device Catalogue Number20280
Device Lot Number0025806463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR